In 2010 i was diagnosed with sinus tachycardia and possibly SVT thought to be triggered by a virus. I have been on Atenolol 25mg once daily ever since. This has kept my symptoms pretty much under control apart from the odd short bout of palpitations and PCV's.
However for the past week I have experience them daily for hours at a time, I have no other symptoms ie dizziness or chest pain and nothing has changed medication wise and I am well with no stress. My pulse is 75-88 and it isn't racing but when I feel it there is a pause to coincide with the PCV.
I'm not sure if I should just ignore it or go back to my GP? Could me medication need altering?
Welcome to the ehealthforum and I am glad to help you out.
What you are having is worsening of the SVT and for the confirmation of the same we usually do a 24 hour holter (ECG) monitoring and this is picked up in such a monitoring. In case, it’s confirmed, then another study called the electrophysiological study is carried out to look any abnormal electrical pathway in the heart to cause this tachycardia (fast heart rate) and the treatment lies in ablation (damage) of this abnormal pathway.
You may need to get additional medicines prescribed. Hence please consult your cardiologist and get these investigations done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.